Alert archive / North Dakota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 27, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 11, 2008, 3:50 AM CDT for Ransom County, Sargent County, North Dakota. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2008, 3:50 AM CDT (08:50 UTC)
- Expired
- Jun 11, 2008, 4:21 AM CDT
- In force
- 31 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
Counties Ransom County, ND, Sargent County, ND
The radar
The Aberdeen radar (KABR), 99 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 430 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFGF 110853
SVRFGF
NDC073-081-110945-
/O.NEW.KFGF.SV.W.0027.080611T0850Z-080611T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
350 AM CDT WED JUN 11 2008
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN RANSOM COUNTY IN SOUTHEAST NORTH DAKOTA...
SARGENT COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 445 AM CDT
* AT 348 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 2 MILES
NORTHEAST OF OAKES...OR 53 MILES SOUTH OF VALLEY CITY...MOVING
TO THE NORTHEAST AT 28 MPH. A WIND GUST TO 55 MPH WAS REPORTED AT
OAKES NORTH DAKOTA AT 347 AM.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CRETE AT 400 AM CDT...
STIRUM AT 415 AM CDT...
GWINNER AT 430 AM CDT...
6 MILES NORTHWEST OF MILNOR AT 445 AM CDT...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4621 9802 4622 9802 4627 9802 4651 9741
4626 9729 4606 9802
TIME...MOT...LOC 0850Z 244DEG 25KT 4616 9803
$$
DTR1 follow-up statement
000
WWUS53 KFGF 110921
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
421 AM CDT WED JUN 11 2008
NDC073-081-110931-
/O.CAN.KFGF.SV.W.0027.000000T0000Z-080611T0945Z/
RANSOM ND-SARGENT ND-
421 AM CDT WED JUN 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RANSOM AND SARGENT
COUNTIES IS CANCELLED...
AT 418 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM LOCATED NEAR GWINNER...OR 48 MILES SOUTH OF
VALLEY CITY...MOVING TO THE NORTHEAST AT 29 MPH. THIS THUNDERSTORM
HAS WEAKENED CONSIDERABLY WITH WINDS ONLY NEAR 25 MPH REPORTED AT
GWINNER AS IT PASSED THROUGH.
THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO
THE WARNING HAS BEEN CANCELLED.
LAT...LON 4621 9802 4622 9802 4627 9802 4651 9741
4626 9729 4606 9802
TIME...MOT...LOC 0921Z 244DEG 25KT 4625 9775
$$
DTRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:26 AM CDT, 24 minutes earlier.
Area forecast discussion, Jun 11, 3:26 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 326 AM CDT WED JUN 11 2008 .SHORT TERM... FCST CHALLENGE IS TSTM POTENTIAL AND RAINFALL AMOUNTS TODAY. DYNAMIC SITUATION EARLY THIS MORNING AS 50-60 KT 850 MB JET PLOWS NORTH INTO ERN SD THEN TURNS NORTHWEST INTO SCNTRL ND. EARLIER MCS WHICH FORMED IN NW SD MOVING ENE THRU SCNTRL INTO SE ND ATTM WITH MARGINAL SVR STORMS ALONG SD/ND BORDER ON SOUTH EDGE OF STRATIFORM RAIN SHIELD ALONG INTERSTATE 94 FROM BISMARCK TO FARGO. RECENT 41 MPH GUST AT ELLENDALE AT 215 AM AND JAMESTOWN NORTH IN THE STRATIFORM RAIN PICKING UP NEARLY ONE INCH OF RAIN IN THE PAST SIX HOURS. BUT NOW SEEING NEW ELEVATED CELLS FORMING FROM ABERDEEN SOUTHWARD INTO SCNTRL SD AND THIS AREA IS PROGGED BY SPC AND HIT ON BY NEW 06Z NAM AS TAKING OVER AND BECOMING THE DOMINATE TSTM/MCS AREA LATE TONIGHT INTO WEDNESDAY AS IT MOVES INTO SRN MN. ND PCPN ARE WILL CONTINUE TO MOVE NORTHEAST BUT IT WILL RUN INTO DRIER AIR SO IT WILL LIKELY WEAKEN A BIT THIS MORNING BUT STILL GOT 50+KTS AT 850 MB PLOWING INTO ERN ND THIS MORNING WITH PLENTIFUL 850 MB MOISTURE. SO LIKELY SEE STRATIFORM RAIN AREA MOVE THRU MOST OF ERN ND THIS MORNING INTO MIDDAY AND THEN INTO NW MN MIDDAY-AFTN. QUESTION LATER THIS AFTN/EVE IS ANY SEVERE TSTM THREAT. SFC LOW IN SCNTRL SD WILL MOVE NORTHEAST INTO NE SD AND CNTRL MN THIS EVE. SOME MODELS WANT TO DRAG SFC LOW A BIT FARTHER NORTH AND WEST INTO SE/ECNTRL ND AND SPREAD -1 TO -3C SHOWALTERS UP IN THE CNTRL RED RIVER VALLEY AND WCNTRL/NW MN AT 00Z THU. SO THREAT FOR THUNDER WOULD INCREASE LATE TODAY/THIS EVE IN SE ND/WCNTRL MN AND SOME SVR CELLS MAY FORM. AREA IS IN SLIGHT RISK MAINLY FAR-PKD SOUTHWARD. LIFT STRONGLY AIDED BY NOSE OF 100 KT 300 MB JET MAX PROGGED TO BE OVER SE ND 00Z-03Z TIME PERIOD. AS FOR PCPN AMOUNTS...AGREE WITH PREV SHIFT AND NO FLASH FLOOD WATCH REQUIRED BASED ON CURRENT THINKING. RAINFALL AMOUNTS OF AN INCH OR TWO STILL VERY LIKELY BUT OVER A 12-24 HOUR PD. THUS NET EFFECT WILL BE TO RAISE RIVERS A BIT MORE AND PROLONG THE FLOOD CREST ALONG SOME RIVERS IN THE SOUTHERN VALLEY. AFTER THIS JET MAX MOVES THRU...DRY SLOT MOVES IN AND SUBSIDENCE MOVES IN SQUASHING ANY PCPN AND WILL TAPPER OFF PCPN AFTER MIDNIGHT INTO THURSDAY MORNING AS LIKELY AREA OF CLEARING MOVES IN AS WINDS TURN SOUTHWEST. THEN ON THURSDAY...AS UPR LOW MOVES TOWARD NW ND OR SE SASK...COOLER AIR ALOFT WILL MOVE EAST INTO ERN ND/NW MN 18Z-00Z PD THU AFTN/EVE. THIS ALONG WITH SOME HEATING EXPECTED IN DRY SLOT THURSDAY AND STILL SOME MOISTURE SHOULD AID IN DEVELOPMENT OF SOME THUNDERSTORMS. UPR LOW WILL MOVE JUST NORTH OF THE INTERNATIONAL BORDER FRIDAY WITH FCST AREA ON SRN EDGE OF WRAPAROUND CLOUDS/SHOWERS AND GUSTY WEST WINDS. TEMPS REMAIN ON THE COOL SIDE. ALL THIS COVERED WELL BY PREV FCST SO LITTLE CHANGE NEEDED. .LONG TERM... WILL MAINTAIN LOW POPS SATURDAY AS UPR LOW MOVES SLOWLY EAST- NORTHEAST TOWARD NW ONTARIO. THREAT FOR SHOWERS MUCH LESS SATURDAY THAN ON FRIDAY BUT STILL PRETTY COOL ALOFT WITH -18 TO -20C POCKET AT 500 MB. SO SOME AFTN CU WITH SPOTTY AFTN SHOWERS PSBL. 00Z GFS HAS PRETTY STRONG SHORT WAVE MOVING THRU SUNDAY WITH MORE PCPN BUT THIS IS STRONGER THAN PAST RUNS AND NOT GREATLY SUPPORTED BY OTHER MODELS. PREV FCST HAD LOW POPS IN AND WILL LEAVE. COORD WITH BIS AND ABR FOR SUN NIGHT INTO MONDAY TO REMOVE POPS/WX AS HIGH MOVES IN. && .AVIATION... VERY TRICKY FCST TODAY REGARDING HOW FAST MVFR CIGS ADVANCE NORTHEAST ACROSS THE AREA. FEEL LIKE IT WILL TAKE TIL 16Z-18Z FOR GFK-TVF-BJI AREAS AS THESE AREAS UNDER THE INFLUENCE OF DRY EASTERLY FLOW THE LONGEST. SOME CHANCE OF IFR CIGS THIS EVENING BEFORE FRONT SWINGS THRU AND WINDS TURN SOUTHWEST AND DRY SLOT MOVES IN. LOOKS WET MOST OF THE DAY WITH GUSTY EAST WINDS TO 25-30 KTS MOST OF THE DAY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && RIDDLE
Hazardous weather outlook, Jun 10, 6:59 AM CDT, 20 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 659 AM CDT TUE JUN 10 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-111200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 659 AM CDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED THROUGH MIDNIGHT. AFTER MIDNIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE NORTH AND SOUTH DAKOTA BORDER. SEVERE WEATHER IS NOT EXPECTED...BUT HEAVY RAIN IS POSSIBLE LATE ALONG THE SOUTH DAKOTA BORDER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE WIDESPREAD RAIN AND THUNDERSTORMS WILL MOVE THROUGH THE ENTIRE AREA WEDNESDAY INTO WEDNESDAY EVENING. LOCALLY HEAVY RAIN IS POSSIBLE WITH TOTALS OF 1 TO 2 OR MORE INCHES. IF THIS DOES FALL IT WILL INCREASE RUNOFF INTO AREA RIVERS AND STREAMS. THERE IS ALSO A SLIGHT RISK OF SEVERE WEATHER MAINLY OVER WEST CENTRAL MINNESOTA WEDNESDAY WITH HAIL THE MAIN THREAT. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DTR
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:25 AM CDT | High Wind Warning | FGF | Barnes, Cass, Grand Forks, Griggs, Nelson, Ransom and 4 more | 5 hr |
| Jun 11, 10:59 AM CDT | Severe Thunderstorm Warning | FGF | Richland | 46 min |
| Jun 11, 11:24 AM CDT | Wind Advisory | FGF | Barnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more | 8 hr |
| Jun 11, 11:55 AM CDT | Severe Thunderstorm Warning | FGF | Sargent | 50 min |
| Jun 11, 12:51 PM CDT | Flash Flood Watch | FGF | Barnes, Cass, Ransom, Richland, Sargent | 6 hr |
| Jun 11, 1:24 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Ransom, Richland, Sargent | 66 min |
| Jun 11, 1:44 PM CDT | High Wind Warning | FGF | Barnes, Cass, Ransom, Richland, Sargent | 5 hr |
| Jun 11, 2:22 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Ransom, Richland | 53 min |
| Jun 11, 3:08 PM CDT | Flash Flood Warning | FGF | Cass | 5 hr |
| Jun 11, 3:14 PM CDT | Severe Thunderstorm Warning | FGF | Barnes | 61 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.